MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, an amplatzer pfo occluder was noted to have embolized six weeks after implant and the patient had an arrhythmia.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The article, "a very rare and unusual complication after a percutaneous patent foramen ovale closure" was reviewed.The article presented a case study of a 47-year-old female who presented with an atrial septal aneurysm and patent foramen ovale (pfo).It was reported that on an unknown date, a 25mm amplatzer pfo occluder was implanted to occlude a pfo without issue and reassuring tug test.Six weeks post procedure, the patient presented with palpitations and subsequent imaging revealed the device had embolized into the descending aorta.A decision was made to explant the device via transcatheter snare.The article concluded that this case demonstrated that percutaneous retrieval of an embolized pfo occluder, although challenging, is feasible and might be a viable alternative to a riskier conventional surgical approach, with the double snare technique and large sheath usage potentially improving success rates and reducing re-embolization risks.[the primary and corresponding author was claudiu ungureanu, cardiovascular jolimont hospital, rue ferrer, 159, 7100 la louvière, belgium; and 2cardiovascular department, clinique saint joseph, vivalia, arlon, belgium, with corresponding email: claudiu.Ungureanu@jolimont.Be].

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18369649
Report Number2135147-2023-05636
Device Sequence Number7580410
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public00811806011288
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PFO-025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexFemale